Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

July 9, 2021Hardin County, Tennessee

NWS Memphis, TN issued this special weather statement at Jul 9, 2021, 7:39 AM CDT for Hardin County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 7:39 AM CDT (12:39 UTC)
Expired
Jul 9, 2021, 8:00 AM CDT
In force
21 min
Issued by
NWS Memphis, TN

County Hardin County, TN

The radar

The Columbus AFB radar (KGWX), 142 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3332 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

556 
WWUS84 KMEG 091239
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
739 AM CDT Fri Jul 9 2021
 
TNZ092-091300-
Hardin TN-
739 AM CDT Fri Jul 9 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 AM CDT
FOR...

Southeastern Hardin County in western Tennessee...

At 739 AM CDT...a strong thunderstorm producing winds in excess of 40
mph was located near Olive Hill, or 8 miles east of Savannah, moving
east at 30 mph.

People in southeastern Hardin County should monitor this storm
closely.

LAT...LON 3511 8826 3527 8823 3528 8798 3505 8799
TIME...MOT...LOC 1239Z 277DEG 24KT 3518 8809 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:39 AM CDT, 1 hour earlier.

Area forecast discussion, Jul 9, 6:39 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Memphis TN
639 AM CDT Fri Jul 9 2021

.UPDATE...

See the 12Z aviation discussion below.

&&

.PREV DISCUSSION... /issued 404 AM CDT Fri Jul 9 2021/

DISCUSSION...
A few showers still remain over the forecast area this morning as
a weak front moved into the area overnight. This washed out
boundary will serve focus for shower ands storm development this
afternoon as the heating of the day will ignite these showers and
storms. Temperatures are still expected to reach into the upper
80s to lower 90s today. The diurnal showers and storms should
diminish into the evening hours, but short range guidance
suggests a MCS or a line of storms moving into the northern
portions of the forecast area late tonight into early Saturday
morning. Some guidance moves this convection well into the area
but the trend is for it to weaken as it moves into our forecast
area tonight. Some guidance does not have any convection overnight
into our area. We will have to watch the trends through the day
to get a better handle on the situation as this will be more of a
mesoscale issue overnight.

With that being said...rain chances will just increase through
the weekend as an upper low is expected to drop down from the
north late Saturday into Sunday. This will bring a good chance of
shower and storms to the region. Right now, the Storm Prediction
Center has portions of the Mid South in a Slight Risk for severe
weather on Saturday. This should cover the multiple waves of
showers and storms that are expected during this time frame...but
this would mainly cover late Saturday night into Sunday for our
area as that disturbance/front moves down from the north. The risk
is continued into Sunday but only as a Marginal Risk...but that
too could change as more data becomes available. Right now, the
main threats with the storms would be strong straight line winds
and large hail.

Another aspect with the multiple rounds/chances for storms would
be heavy rainfall. Precipitable water values over the next few
days will be in that 1.8 to 2.0 inch region which is generally an
indicator for a very moisture rich atmosphere. Couple that with
deep warm cloud layer and a fairly unidirectional flow up the
column this points to slow moving or training showers and storms
with a highly efficient rainfall. The Weather Prediction Center
has portions of the Mid South...mainly across the Mississippi
Delta in a Slight Risk for Excessive Rainfall for Sunday. It is
hard to pinpoint where heaviest rain will fall or the amounts a
this time...but the likelihood for heavy rain will exist over a
large portion of the Mid South on Sunday.

The upper level system will pull out of the area by midweek. Rain
chances will still be elevated on Monday and Tuesday as showers
and storms will continue to be mainly diurnally driven. We should
continue to see afternoon showers and storms through the rest of
the week as the surface flow remain southwesterly keeping moisture
in place for afternoon showers and storms. Temperatures will
remain around normal through the period outside of the Sunday and
Monday time frame. 13/MH

&&

.AVIATION...

VFR conds are expected throughout the period. Lingering -SHRAs
continue to affect MEM and MKL in the short term along an old
outflow boundary. By early afternoon scattered TSRAs are
anticipated at MEM, MKL, and JBR. Less confidence is expected at
TUP. Winds will remain southwesterly 6 to 10 kts with occasional
gusts this afternoon.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 9, 3:19 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
319 AM CDT Fri Jul 9 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-101030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
319 AM CDT Fri Jul 9 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Marginal to slight risk of severe weather exists for portions of
the Mid South on Saturday and Sunday. Clusters of storms will be
possible both days with a few storms being strong or severe. Gusty
winds and heavy rain will be the main threats.

A Marginal to Slight risk of excessive rainfall exists for
portions of the Mid South on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jul 9, 7:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
739 AM CDT Fri Jul 9 2021

TNZ092-091300-
Hardin TN-
739 AM CDT Fri Jul 9 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 AM CDT
FOR...

Southeastern Hardin County in western Tennessee...

At 739 AM CDT...a strong thunderstorm producing winds in excess of 40
mph was located near Olive Hill, or 8 miles east of Savannah, moving
east at 30 mph.

People in southeastern Hardin County should monitor this storm
closely.

LAT...LON 3511 8826 3527 8823 3528 8798 3505 8799
TIME...MOT...LOC 1239Z 277DEG 24KT 3518 8809

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 11:45 PM CDTSpecial Weather StatementMEGDeSoto30 min
Jul 9, 12:14 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate13 min
Jul 9, 12:32 AM CDTSpecial Weather StatementMEGDeSoto28 min
Jul 9, 10:06 AM CDTAreal Flood AdvisoryMEGDeSoto, Marshall3 hr
Jul 9, 11:08 AM CDTAreal Flood AdvisoryMEGDeSoto, Marshall3 hr
Jul 9, 12:52 PM CDTFlash Flood WarningMEGDeSoto, Marshall3 hr
Jul 9, 1:19 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica41 min
Jul 8, 10:53 PM CDTSpecial Weather StatementMEGCarroll37 min
Jul 8, 10:56 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Weakley49 min
Jul 8, 10:59 PM CDTSpecial Weather StatementMEGMadison31 min
Jul 8, 11:25 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henderson, Madison50 min
Jul 8, 11:54 PM CDTAreal Flood AdvisoryMEGBenton, Carroll, Decatur2 hr
Jul 8, 11:57 PM CDTSpecial Weather StatementMEGBenton, Decatur, Henderson33 min
Jul 9, 3:04 PM CDTAreal Flood AdvisoryMEGDecatur3 hr
Jul 9, 1:55 PM CDTSpecial Weather StatementMEGCrittenden35 min
Jul 9, 2:22 PM CDTAreal Flood AdvisoryMEGCrittenden, St. Francis78 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.